Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 190, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 4, 2011, 6:26 PM EDT for 4 counties in Indiana. It was in force for 79 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 4, 2011, 7:45 PM EDT
- In force
- 79 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:35 PM EDT | TSTM WND DMG | 2 Sw Yeoman, IN | NUMEROUS POWER LINES AND TREES DOWN ON ROADWAYS IN OAKDALE DAM AREA. |
| Jun 4, 6:38 PM EDT | HAIL 1 | Flora, IN | |
| Jun 4, 6:40 PM EDT | TSTM WND DMG | 6 Ne Delphi, IN | CARPORT BLOWN INTO ROADWAY IN ROCKFIELD INDIANA. |
| Jun 4, 6:40 PM EDT | TSTM WND DMG | Delphi, IN | NUMEROUS POWER LINES AND TREES DOWN ON ROADWAYS. |
| Jun 4, 7:05 PM EDT | TSTM WND GST 70 | 5 Se Flora, IN | ESTIMATED WINDS OF 70 MPH WITH LIMBS DOWN AT 350 S AND 300 E. |
| Jun 4, 7:06 PM EDT | TSTM WND DMG | Battle Ground, IN | MULTIPLE TREES DOWN IN BATTLE GROUND AND AMERICUS. |
| Jun 4, 7:10 PM EDT | TSTM WND DMG | Burlington, IN | NUMEROUS POWER LINES AND TREES DOWN ON ROADWAYS. |
| Jun 4, 7:45 PM EDT | TSTM WND DMG | Battle Ground, IN | 8 INCH DIAMETER LIVE TREE DOWNED ACROSS SR 225 JUST EAST OF BATTLE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2749 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS53 KIND 042226
SVRIND
INC015-023-067-157-042345-
/O.NEW.KIND.SV.W.0190.110604T2226Z-110604T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN CLINTON COUNTY IN CENTRAL INDIANA...
WESTERN HOWARD COUNTY IN CENTRAL INDIANA...
NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF WOLCOTT...OR 11 MILES WEST OF
MONTICELLO...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BATTLE GROUND AROUND 650 PM EDT...
YEOMAN AROUND 655 PM EDT...
DELPHI AROUND 705 PM EDT...
CAMDEN AROUND 725 PM EDT...
FLORA AND ROSSVILLE AROUND 730 PM EDT...
BURLINGTON AROUND 745 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 174 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4068 8637 4057 8637 4056 8623 4030 8634
4050 8710 4056 8710 4057 8678 4066 8678
4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 2225Z 290DEG 19KT 4068 8693
WIND...HAIL 70MPH 1.50IN
$$
SMF1 follow-up statement
930
WWUS53 KIND 042313
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT JUN 4 2011
INC015-023-067-157-042345-
/O.CON.KIND.SV.W.0190.000000T0000Z-110604T2345Z/
CARROLL-CLINTON-HOWARD-TIPPECANOE-
713 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLINTON...CARROLL...WESTERN HOWARD AND NORTHERN TIPPECANOE COUNTIES
UNTIL 745 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF DELPHI...OR 17 MILES NORTH OF FRANKFORT...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURLINGTON AROUND 720 PM EDT...
MICHIGANTOWN AROUND 730 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4068 8637 4057 8637 4056 8623 4030 8634
4050 8710 4056 8710 4057 8678 4066 8678
4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 2313Z 297DEG 32KT 4052 8647
WIND...HAIL 60MPH 1.50IN
$$
77/TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:35 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 4, 3:35 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT SAT JUN 4 2011 .UPDATE... SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM HAVE ALL BEEN UPDATED BELOW. && .SYNOPSIS... A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE SUNDAY. THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION MONDAY AND MONDAY NIGHT. A STRONG UPPER RIDGE WILL BUILD TUESDAY AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY. && .NEAR TERM /TONIGHT/... MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR REGION. RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN ILLINOIS. WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE CLOSE TO CONVECTIVE TEMP. SPC WAS IS IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA. WITH THE FREEZING LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY WINDS AND HEAVY RAINFALL. ALTHOUGH HAIL IS STILL POSSIBLE. WILL MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH FOR NOW. RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT. WILL RAISE POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH. WITH THUNDERSTORMS DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER MIDNIGHT. MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. && .SHORT TERM /SUNDAY THROUGH WEDNESDAY... MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS ACROSS OUR REGION. MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING. NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY. FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST AND WILL LEAN THAT WAY IN FORECAST. MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS. FOR SUNDAY THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY HOT...HUMID BUT DRY WEATHER. NEW MEX TEMPERATURES ARE ABOUT 3 TO 4 DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS. WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL TO OUR NORTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND BRINGING ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION. THIS TIME IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND SCATTERED CONVECTION ACROSS OUR SOUTH. WILL GO THAT WAY WITH FORECAST. WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES MAY BE A BIT TOO COOL FRIDAY AND SATURDAY. WILL GO 4 TO 5 DEGREES WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX MAX TEMPERATURES MAY BE A BIT TOO WARM TOO. && .AVIATION /DISCUSSION FOR 041800Z TAFS/... A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS THE LOCAL AREA LATE THIS AFTERNOON AND INTO TONIGHT. AIR MASS HAS BECOME VERY UNSTABLE AHEAD OF FRONT. EXPECTING CONVECTION TO DEVELOP ALONG FRONT AROUND 041900Z AS CONVECTIVE TEMPERATURES ARE REACHED. APPEARS MAIN CONVECTIVE THREAT OVER THE TAF SITES WILL BE AFTER 042000Z. BEST CHANCES OF CONVECTION DIRECTLY IMPACTING A TAF SITE APPEARS TO BE AT KLAF...WITH LESSER CHANCES AT KIND/KHUF...AND THE SMALLEST CHANCE AT KBMG DUE TO INCREASINGLY CAPPED AIR MASS FARTHER SOUTH. CONVECTIVE THREAT MAY LINGER WELL INTO THE NIGHT WITH UPPER WINDS FAVORABLE TO BRING ANY ADDITIONAL CONVECTION THAT MAY DEVELOP UPSTREAM OVER ILLINOIS INTO THE AREA AS WELL. BRIEF IFR CONDITIONS PROBABLE IN THE HEAVIER CELLS AS MOISTURE LEVELS ARE HIGH. CONVECTIVE CLOUD BASES AROUND 030. SOME SURFACE WIND GUSTS 15-20 KTS FROM 250-270 HEADINGS PROBABLE THIS AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JH AVIATION...JAS
Hazardous weather outlook, Jun 4, 3:52 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 PM EDT SAT JUN 4 2011 INZ028-029-035-052000- WARREN-TIPPECANOE-FOUNTAIN- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES CENTRAL INDIANA FROM THE NORTH LATER TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-046>049-057-052000- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-052000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR SOUTHWEST INDIANA LATE TODAY OR TONIGHT. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045-052>056-061>065-068>072-052000- PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR SOUTHWEST INDIANA LATE TODAY OR TONIGHT. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Jun 4, 5:04 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT SAT JUN 4 2011
INZ021-029>031-038-042145-
CARROLL-CLINTON-HOWARD-TIPPECANOE-TIPTON-
504 PM EDT SAT JUN 4 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...SOUTHEASTERN
CARROLL...HOWARD...EASTERN TIPPECANOE AND NORTHWESTERN TIPTON
COUNTIES UNTIL 545 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
WALTON TO 8 MILES SOUTHEAST OF LAFAYETTE...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MULBERRY AROUND 510 PM EDT...
RUSSIAVILLE...KOKOMO...MICHIGANTOWN...INDIAN HEIGHTS AND GREENTOWN
AROUND 545 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4046 8586 4027 8625 4031 8698 4057 8633
4057 8586
TIME...MOT...LOC 2104Z 265DEG 22KT 4057 8617 4035 8672
SMFLocal storm report, Jun 4, 5:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL KOKOMO 40.48N 86.13W
06/04/2011 E1.50 INCH HOWARD IN TRAINED SPOTTER
NEAR THE CHRYSLER PLANT AT 300 N AND US 31.
&&
AHOMANNLocal storm report, Jun 4, 5:37 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 5 S FLORA 40.47N 86.52W
06/04/2011 E1.00 INCH CARROLL IN BROADCAST MEDIA
IN CUTLER...TIME ESTIMATED FROM RADAR.
&&
AHOMANNLocal storm report, Jun 4, 5:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST KOKOMO 40.48N 86.13W
06/04/2011 M62 MPH HOWARD IN ASOS
&&
AHOMANNLocal storm report, Jun 4, 5:48 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 6 SE KOKOMO 40.41N 86.05W
06/04/2011 E60 MPH HOWARD IN EMERGENCY MNGR
60 MPH WIND GUST ACCOMPANIED BY PEA SIZE HAIL. PHONE
LINES DOWN AT 400 E AND 400 S.
&&
AHOMANNLocal storm report, Jun 4, 6:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG ELWOOD 40.28N 85.84W
06/04/2011 MADISON IN TRAINED SPOTTER
POWER LINES DOWN IN ELWOOD.
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:04 PM EDT | Special Weather Statement | IND | Clinton, Howard | 41 min |
| Jun 4, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 50 min |
| Jun 4, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Jun 4, 5:45 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 60 min |
| Jun 4, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 69 min |
| Jun 4, 6:14 PM EDT | Areal Flood Advisory | IND | Howard, Tipton | 3 hr |
| Jun 4, 6:40 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Delaware, Howard, Madison, Randolph, Tipton | 95 min |
| Jun 4, 6:55 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 12 min |
| Jun 4, 6:59 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jun 4, 7:00 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jun 4, 7:10 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jun 4, 7:17 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Delaware, Howard, Madison, Tipton | 6 hr |
| Jun 4, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Tippecanoe, Warren | 49 min |
| Jun 4, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Tipton | 40 min |
| Jun 4, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 1 more | 41 min |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.